Inventiones mathematicae

, Volume 34, Issue 1, pp 37–76 | Cite as

Lie algebra homology and the Macdonald-Kac formulas

  • Howard Garland
  • James Lepowsky


Algebra Homology 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.(a)
    Bernstein, I. N., Gelfand, I. M., Gelfand, S. I.: Structure of representations generated by highest weight vectors (in Russian). Funkt. Anal. i Ego Prilozheniya5, 1–9 (1971). English translation: Functional Analysis and its Applications5, 1–8 (1971)Google Scholar
  2. 1.(b)
    Bernstein, I. M., Gelfand, I. N., Gelfand, S. I. Differential operators on the base affine space and a study of g-modules, Lie groups and their representations. Summer School of the Bolyai János Math. Soc., Gelfand, I. M. (ed.), pp. 21–64 New York: Division of Wiley and Sons, Halsted Press 1975Google Scholar
  3. 2.
    Bott, R.: Homogeneous vector bundles. Ann. of Math.66, 203–248 (1957)Google Scholar
  4. 3.
    Cartan, H., Eilenberg, S.: Homological algebra. Princeton University Press 1956Google Scholar
  5. 4.
    Cartier, P.: Remarks on “Lie algebra cohomology and the generalized Borel-Weil theorem”, by B.Kostant. Annals of Math.74, 388–390 (1961)Google Scholar
  6. 5.
    Curtis, C. W., Reiner, I.: Representation theory of finite groups and associative algebras. New York: Wiley-Interscience 1962Google Scholar
  7. 6.
    Dixmier, J.:Algèbres enveloppantes. Paris: Gauthier-Villars 1974Google Scholar
  8. 7.
    Garland, H.: Dedekind's ν-function and the cohomology of infinite dimensional Lie algebras. Proc. Nat. Acad. Sci. (U.S.A.)72, 2493–2495 (1975)Google Scholar
  9. 8.
    Garland, H., Raghunathan, M. S.: A Bruhat decomposition for the loop space of a compact group: a new approach to results of Bott. Proc. Nat. Acad. Sci. (U.S.A.)72, 4716–4717 (1975)Google Scholar
  10. 9.
    Humphreys, J. E.: Introduction to Lie algebras and representation theory. Berlin-Heidelberg-New York: Springer 1972Google Scholar
  11. 10.
    iwahori, N.: On the structure of the Hecke ring of a Chevalley group over a finite field. J. Fac. Sci. Univ. Tokyo Sect.I 10, 215–236 (1964)Google Scholar
  12. 11.(a)
    Kac, V. G.: Simple irreducible graded Lie algebras of finite growth (in Russian). Izv. Akad. Nauk. SSSR32, 1323–1367 (1968), English translation: Math. USSR-Izvestija.2, 1271–1311 (1968)Google Scholar
  13. 11.(b)
    Kac, V. G.: Inhnite-dimensional Lie algebras and Dedekind's ν-functions (in Russian). Funkt. Anal. i Ego Prilozheniya8, 77–78 (1974), English translation: Functional Analysis and its Applications8, 68–70 (1974)Google Scholar
  14. 12.
    Kostant, B.: Lie algebra cohomology and the generalized Borel-Weil theorem. Annals of Math.74, 329–387 (1961)Google Scholar
  15. 13.(a)
    Lepowsky, J.: Conical vectors in induced modules. Trans. Amer. Math. Soc.208, 219–272 (1975)Google Scholar
  16. 13.(b)
    Lepowsky, J.: Existence of conical vectors in induced modules Annals of Math.102, 17–40 (1975)Google Scholar
  17. 13.(c)
    Lepowsky, J.: Generalized Verma modules and loop space cohomology. In preparationGoogle Scholar
  18. 14.
    Macdonald, I. G.: Affine root systems and Dedekind's ν-function. Inventiones math.15, 91–143 (1972)Google Scholar
  19. 15.(a)
    Moody, R. V.: A new class of Lie algebras. J. Algebra10, 211–230 (1968)Google Scholar
  20. 15.(b)
    Moody, R. V.: Euclidean Lie algebras. Can. J. Math.21, 1432–1454 (1969)Google Scholar
  21. 15.(c)
    Moody, R. V.: Macdonald identities and Euclidean Lie algebras. Proc. Amer. Math. Soc.48, 43–52 (1975)Google Scholar
  22. 16.
    Moody, R. V., Teo, K. L.: Tits' systems with crystallographic Weyl groups. J. Algebra21, 178–190 (1972)Google Scholar
  23. 17.
    Serre, J.-P.: Algèbres de Lie semi-simples complexes. New York: Benjamin 1966Google Scholar
  24. 18.
    Sweedler, M.: Hopf algebras. New York: Benjamin 1969Google Scholar
  25. 19.
    Verma, D.-N.: Review of 1. G. Macdonald's paper “Affine root systems and Dedekind's ν-function”. Math. Reviews50, 1371–1374 (MR # 9996) (1975)Google Scholar

Copyright information

© Springer-Verlag 1976

Authors and Affiliations

  • Howard Garland
    • 1
  • James Lepowsky
    • 2
  1. 1.Department of MathematicsYale UniversityNew HavenUSA
  2. 2.School of MathematicsThe Institute for Advanced StudyPrincetonUSA

Personalised recommendations